John Doe admit to the medical floor with hepatic encephalopathy…

Question Answered step-by-step John Doe admit to the medical floor with hepatic encephalopathy… John Doe admit to the medical floor with hepatic encephalopathy with acute ETOH intoxication; approximately 50 years old, is admitted from the emergency department (ED). He is lethargic, has a cachectic appearance, does not follow commands consistently, and is mildly combative when aroused. He smells strongly of alcohol (ETOH) and has a notably distended abdomen and edematous lower extremities. This man was sent to the ED by local police, who found him lying unresponsive along a rural road. He was aroused somewhat in the ED. Examination and x-ray studies are negative for any injury, and he is admitted to your unit for observation. He has no ID and is not awake or coherent enough to give any history or to answer questions.Chart reads:· IV D5½NS with 20 mEq KCl at 75 ml/hr; · Add 1 ampule multivitamins (MVI) to 1 L of IV fluid (IVF) per day; · Hook up nasogastric tube (NGT) to low wall suction (LWS);· Foley catheter to down drain (DD); · Elevate head of bed (HOB) at 30 to 45 degrees at all times;· Lactulose 45 ml PO qid until 3 soft stools; · Abdominal ultrasound (US) in AM; · CBC with differential,· Basic metabolic panel (BMP), · Liver function tests (LFTs), PT/PTT, · NH3 now and in AM; · Soft restraints prn;· Vitamin K 10 mg/day IV or PO 3 doses;· Thiamine 100 mg/day IM; folic acid 5 mg/dayIM; · Pyridoxine 100 mg/day PO. · Once patient is able to take things by mouth, he should be given a low-moderate protein diet and eat with assistance only. · Call MD for any sign of gastrointestinal (GI) bleed;· Delirium tremens (DTs); systolic blood pressure (SBP) over 140 or less than 100 mm Hg; or diastolic BP (DBP) less than 50 mm Hg; or pulse over 120 beats/min.What to do…1.  Your patient admitted with a dx of hepatic encephalopathy has a yellowish hue to their skin. You know to follow up on which laboratory values.2.  After administration of Lactulose Sulfate you look for which client response to demonstrate that the Lactulose is having a therapeutic effect. 3.  Your patient with severe ascites yells out, “Help, I’m having trouble breathing.” Your first intervention will be to…?4.  In assisting your client with hepatic encephalopathy in meal planning, you help him pick out the following meal tray.5.  Which of the preceding orders must be done by the RN? By the LPN? By the care aide? 6.  The lab work drawn in the ED has come back. The blood alcohol level (BAL) is 320 mg/dl, and the blood ammonia (NH3) level is 155 mcg/dl. What do these values indicate? Case Study ProgressWhile you are getting John Doe settled, you continue your assessment. Neurologic ?ndings are PERRL (Pupils Equal, Round, Reactive to Light), patient is sluggish, pulling away during assessment, follows commands sporadically. Cerebrovascular ?ndings are pulse regular but tachycardic without adventitious sounds. All peripheral pulses palpable bilaterally. Pt. also has 3+ pitting edema in lower extremities. Resp assessment reveals breath sounds decreased to all lobes, no adventitious sounds audible, patient not cooperating with deep breathing and coughing (DB&C) and SaO2 at 90% on room air. GI ?ndings are tongue and gums are beefy red and swollen, abdomen is enlarged and protuberant, girth is 141 cm, and abdominal skin is taut and slightly tender to palpation. His NGT is patent, bowel sounds positive with NGT clamped. Genitourinary (GU) assessment reveals Foley to DD with 75 ml dark amber urine since admission (2 hours). Skin is pale on his torso and lower extremities, heavily sunburned on his upper extremities and head. Skin appears thin and dry. Numerous spider angiomas are found on the upper abdomen with several dilated veins across abdomen. Vital signs (VS) are 120/60, 104, 32, 37.3° C. His protein is 5.2 g/dl, and albumin is 2.1 g/dl. A toxicology screen and electrolytes have been drawn.1.  What is the significance of the spider angiomas, dilated abdominal veins, peripheral edema, and distended abdomen?2.  How would you further assess the distended abdomen?3.  What is your concern about John Doe’s nutritional status? What are your objective ?ndings?4.  Why isn’t John Doe on a high-protein diet? 5.  How might you respond to fellow staff nurses’ remarks, “Why are we wasting time with this ‘wino’? He isn’t worth the time or money. Why don’t they let him die?”6.  A nursing problem relative to John Doe’s care is risk for injury. Ensuring safety is a critical part of the nursing role. Identify two areas of injury risk, and specify actions you will take to ensure his safety.7.  What are the signs and symptoms (S/S) of DTs? 8.  Falls are particularly dangerous for someone in this patient’s situation. Why? Health Science Science Nursing Share QuestionEmailCopy link Comments (0)

Needs help with similar assignment?

We are available 24x7 to deliver the best services and assignment ready within 6-12 hours? Order a custom-written, plagiarism-free paper

Order Over WhatsApp Place an Order Online

Do you have an upcoming essay or assignment due?

All of our assignments are originally produced, unique, and free of plagiarism.

If yes Order Similar Paper